Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 159, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 30, 1999, 12:32 PM MDT for Sherman County, Kansas. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 1999, 12:32 PM MDT (18:32 UTC)
- Expired
- Jun 30, 1999, 1:05 PM MDT
- In force
- 33 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Sherman County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 12:41 PM MDT | Hail 0.88 | Edson, KS | |
| Jun 30, 12:54 PM MDT | Tornado F0 | Edson, KS | |
| Jun 30, 1:05 PM MDT | Hail 1 | Edson, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:48 AM MDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jun 30, 2:48 AM MDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 248 AM MDT WED JUN 30 1999 FORECAST FOCUS WILL BE TEMPERATURES. SUBSIDENCE BEHIND THE FIRST S/WV THAT MOVED ACROSS KANSAS TODAY KEPT THUNDERSTORM DEVELOPMENT AT BAY. HOWEVER...VERTICAL MOTION ASSOCIATED WITH THE TAIL END OF THE WEAK S/WV CURRENTLY MOVING THROUGH THE DAKOTAS AND NEBRASKA HAS ALLOWED A FEW THUNDERSTORMS TO DEVELOP ACROSS THE NORTHERN SECTIONS OF THE GLD CWFA OVERNIGHT. STILL GOING WITH THE ETA SOLUTION SINCE IT DID WELL PICKING OUT THE AREAS OF CONVECTION DURING THE PAST 24 HOURS AND IT SEEMS TO BE DOING BETTER THAN THE OTHER MODELS ON THE 00Z RUN. THE MAIN AREAS OF THUNDERSTORM DEVELOPMENT WILL SKIRT THE FORECAST AREA TO THE NORTH AND SOUTH TODAY AND TONIGHT. THE MAIN S/WV DYNAMICS WILL STAY NORTH ALONG THE JET STREAM. THE HIGHEST THETA-E VALUES AND GREATEST INSTABILITIES WILL REMAIN IN THE TEXAS AND OKLAHOMA PANHANDLE REGION JUST AHEAD OF THE SURFACE LOW AND ALONG THE WARM FRONT THAT HAS ANCHORED ITSELF ACROSS OKLAHOMA. ONCE THE MAIN S/WV PASSES THROUGH THE REGION OVERNIGHT...THE CHANCE OF THUNDERSTORMS AND PRECIP WILL DIMINISH ACROSS THE REGION ON THURSDAY AND THURSDAY AND THURSDAY NIGHT. THE CLOUDINESS ASSOCIATED WITH THESE S/WVS WILL AFFECT THE TEMPERATURES ACROSS THE FORECAST AREA IN THE SHORT TERM. WITH NO COMPELLING REASON TO DEVIATE...WILL STICK PRETTY CLOSE TO GUIDANCE NUMBERS. WILL TWEAK THE EXTENDED SLIGHTLY TO REFLECT MINOR CHANCES IN NEW MRF. OTHERWISE...LITTLE CHANGE FROM PREVIOUS PACKAGE. .GLD...NONE. LOCKHART
In the hours before
Local storm report, Jun 30, 10:25 AM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1025 AM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM 10 N ST FRANCIS KS 1.75 INCH HAIL
06/30/99 CHEYENNE MASSIVE CROP DAMAGE.
DRIFTS OF HAIL TO ONE
FOOT.Local storm report, Jun 30, 10:25 AM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1025 AM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM 10 N ST FRANCIS KS 1.75 INCH HAIL
06/30/99 CHEYENNE MASSIVE CROP DAMAGE.
DRIFTS OF HAIL TO ONE
FOOT.Special weather statement, Jun 30, 10:52 AM MDT, 1 hour 40 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-010600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1052 AM MDT WED JUN 30 1999 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. ...SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT... A WEATHER DISTURBANCE PASSED THROUGH THE AREA EARLY THIS MORNING IGNITING SEVERE THUNDERSTORMS. SEVERAL REPORTS OF LARGE HAIL WERE REPORTED. THE ATMOSPHERE WILL RE-ENERGIZE THIS AFTERNOON AND EVENING FOR ANOTHER ROUND OF SEVERE WEATHER. LOW PRESSURE WILL ORGANIZE OVER FAR SOUTHWEST KANSAS. STRONG SOUTHERLY WINDS IN THE LOWER ATMOSPHERE WILL BRING ABUNDANT LOW LEVEL MOISTURE TO THE TRI-STATE AREA THIS AFTERNOON AND EVENING. AT THE SAME TIME...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE AREA. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER NORTHEAST COLORADO AND MOVE TOWARD THE SOUTHEAST. STORMS ARE EXPECTED TO BECOME SEVERE. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM HITCHCOCK COUNTY NEBRASKA TO THOMAS COUNTY KANSAS. THE THREAT IS A BIT LOWER WEST OF THAT LINE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. WIND PROFILES ARE ALSO SUGGESTIVE OF TORNADOES. THE HIGHEST PROBABILITY OF TORNADOES WILL BE ALONG AND EAST OF A LINE FROM RED WILLOW COUNTY NEBRASKA TO GOVE COUNTY KANSAS WHERE UPPER LEVEL WINDS WILL ENHANCE THUNDERSTORM ROTATION. THEDE
Special weather statement, Jun 30, 10:52 AM MDT, 1 hour 40 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-010600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1052 AM MDT WED JUN 30 1999 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. ...SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT... A WEATHER DISTURBANCE PASSED THROUGH THE AREA EARLY THIS MORNING IGNITING SEVERE THUNDERSTORMS. SEVERAL REPORTS OF LARGE HAIL WERE REPORTED. THE ATMOSPHERE WILL RE-ENERGIZE THIS AFTERNOON AND EVENING FOR ANOTHER ROUND OF SEVERE WEATHER. LOW PRESSURE WILL ORGANIZE OVER FAR SOUTHWEST KANSAS. STRONG SOUTHERLY WINDS IN THE LOWER ATMOSPHERE WILL BRING ABUNDANT LOW LEVEL MOISTURE TO THE TRI-STATE AREA THIS AFTERNOON AND EVENING. AT THE SAME TIME...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE AREA. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER NORTHEAST COLORADO AND MOVE TOWARD THE SOUTHEAST. STORMS ARE EXPECTED TO BECOME SEVERE. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM HITCHCOCK COUNTY NEBRASKA TO THOMAS COUNTY KANSAS. THE THREAT IS A BIT LOWER WEST OF THAT LINE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. WIND PROFILES ARE ALSO SUGGESTIVE OF TORNADOES. THE HIGHEST PROBABILITY OF TORNADOES WILL BE ALONG AND EAST OF A LINE FROM RED WILLOW COUNTY NEBRASKA TO GOVE COUNTY KANSAS WHERE UPPER LEVEL WINDS WILL ENHANCE THUNDERSTORM ROTATION. THEDE
Local storm report, Jun 30, 11:23 AM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1123 AM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM 4 N MAX NE 1 INCH HAIL
06/30/99 DUNDYLocal storm report, Jun 30, 11:23 AM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1123 AM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM 4 N MAX NE 1 INCH HAIL
06/30/99 DUNDYThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:46 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 49 min |
| Jun 30, 7:35 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 50 min |
| Jun 30, 8:17 AM MDT | Severe Thunderstorm Warning | GLD | Thomas | 63 min |
| Jun 30, 8:23 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
| Jun 30, 12:36 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 64 min |
| Jun 30, 12:45 PM MDT | Tornado Warning | GLD | Thomas | 35 min |
| Jun 30, 12:50 PM MDT | Tornado Warning | GLD | Sherman | 35 min |
| Jun 30, 1:06 PM MDT | Tornado Warning | GLD | Logan | 49 min |
| Jun 30, 1:13 PM MDT | Tornado Warning | GLD | Thomas | 32 min |
| Jun 30, 1:52 PM MDT | Tornado Warning | GLD | Logan | 38 min |
| Jun 30, 2:24 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 66 min |
| Jun 30, 2:47 PM MDT | Tornado Warning | GLD | Wichita | 48 min |
| Jun 30, 6:38 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Jun 30, 7:39 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 51 min |
| Jun 30, 10:41 AM MDT | Severe Thunderstorm Warning | GLD | Dundy | 49 min |
| Jun 30, 10:56 AM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.